Truvada, Isentress & Light Colored Stools

Question

I hate to ask a question with a gross out factor but I have constantly heard that we need to look out for LIGHT COLORED STOOLS. The problem is that i have no idea what that means and i never thought about it until recently when i noticed that mine are lighter. Perhaps they had been dark for a while and they are coming back to normal but I have heard of people with stools that are WHITE.. mine are nothing like that but they are noticeably lighter than they were a month ago. Since i wont see my doctor again for another 3 months I dont know if i should bother him with this because i dont know what exactly "LIGHT STOOLS" mean. is there any way to get a gage on this? I AM ON TRUVADA and Issentress. Thanks

Answer

Hi and thanks for posting. No worries about the question; you'd have to work a lot harder to gross us out here at TheBody.

Stool color can vary from day to day; often as a function of diet. Medically-speaking, by light colored stools, we usually mean stools that are grey to near-white. This isn't usually a medication side effect, per se, but persistent light colored stool is a sign of gall bladder problems. This isn't typically a side effect of your HIV medications.

Hope that helps, BY